Flash Flood, Ulster
- When
- July 23, 12:00 PM EST to 1:00 PM EST
- Where
- Ulster County, Denning
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Few roads washed out.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 23, 10:10 AM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1110 AM EDT FRI JUL 23 2004 .SYNOPSIS...A COLD FRONT OVER WESTERN NEW YORK STATE WILL PUSH GRADUALLY EAST ACROSS THE REGION THIS AFTERNOON AND EVENING INTO A VERY MOIST AIRMASS. && .SHORT TERM (TODAY)... UPDATED THE FORECAST TO DOWN PLAY THUNDERSTORM THREAT. CLOUDS COVER WILL HOLD TEMPERATURES DOWN. 12Z KALB SOUNDING HAS A TRIGGER TEMP 82 DEGREES AND WE SHOULD NOT GET QUITE THAT WARM. ALSO HAVE AN INVERSION AT 700 MB. RUNNING WITH SHOWERS LIKELY AND ISOLATED THUNDERSTORMS. HAVE BEEN GETTING THE OCCASIONAL LIGHTNING STRIKES THIS AM. HEAVY RAINS ARE EXPECTED AS AIRMASS VERY MOIST WITH HIGH PRECIPITABLE WATER...12Z KALB 1.88 INCHES. FLASH FLOOD GUIDANCE NUMBERS ARE HIGH. AS LONG AS STORMS ARE MOVING SHOULD NOT HAVE WIDESPREAD PROBLEMS. WILL HAVE TO WATCH SMALL STREAM AND CREEKS THAT RESPONSE QUICKLY WHERE HEAVY RAINS OCCUR. LARGER RIVERS WILL HAVE RISES. && .AVIATION...MVFR CONDITIONS ACROSS REGION THROUGH THIS AFTERNOON INTO TONIGHT AS COLD FRONT PRESSES THROUGH TRIGGERING SHOWERS. IFR CONDITIONS WILL OCCUR WITH HEAVY SHOWERS. CLOUD HEIGHTS WILL RISE TO VFR OVERNIGHT AS DRIER AIR BEGIN TO MOVE INTO REGION ACROSS NORTHWESTERN PORTION OF FORECAST AREA. CONDITIONS WILL BE WORST ACROSS SOUTHEASTERN NEW YORK INTO SOUTHERN NEW ENGLAND WITH FRONT AND SHOWERS LINGERING INTO SATURDAY. && .HYDRO...CONVECTION WITH LOCALLY TORRENTIAL DOWNPOURS WILL OCCUR TODAY. HEAVY RAINS SHOULD BE CONFINED TO RATHER SMALL AREAS AND FLOODING IS ONLY LIKELY TO OCCUR WHERE DOWNPOURS OCCUR. SMALL STREAMS WILL EXPERIENCE SHARP RISES FROM THE STORMS AND SOME MINOR FLOODING MAY BE POSSIBLE. LARGER RIVERS SHOULD NOT HAVE MUCH IMPACT. && .ALY WATCHES/WARNINGS/ADVISORIES... NY...NONE VT...NONE MA...NONE CT...NONE &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 400 AM EDT FRI JUL 23 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Albany radar (KENX), 79 km away, was scanning. The volume nearest the first event began at 17:01 UTC.
1 flash flood. Local standard time, as filed.
Few roads washed out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412863.